MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F401
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Scar Tissue (2060); Inadequate Osseointegration (2646); Arthrofibrosis (4885)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Femoral revision of cementless cr component.Surgeon states reason for femoral revision is arthrofibrosis however the picture of the x-ray shows a possible deep distal resection (implant not in contact completely with bone).The primary replacement was completed with mako on the (b)(6) 2024.
 
Additional Manufacturer Narrative
Reported event: an event regarding arthrofibrosis involving a triathlon femoral component was reported.The event was not confirmed.Surgeon states reason for femoral revision is arthrofibrosis however the picture of the x-ray shows a possible deep distal resection.This was confirmed by review of medical records by a clinician.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: i can confirm that the patient had a primary cementless triathlon tritanium cr total knee arthroplasty since i was able to see a radiograph with the implant in place.I cannot directly confirm that the patient had a revision since i have no documentation for this except it was mentioned in the product inquiry summary.I cannot confirm that the patient had arthrofibrosis since i have no documentation except the summary.I can confirm the lack of contact between the distal femoral resection and the implant since i reviewed an x-ray with the lack of contact.Root cause analysis: the root cause of these events cannot be determined with certainty.The root causes of arthrofibrosis or multifactorial including surgical technique factors, especially in the way the implants are positioned and aligned, as well as whether or not proper kinematics of the knee were restored.Patient factors including the possibility of the patient being a scar former can contribute as well as whether or not the patient complied with postoperative recommendations for physical therapy and restoration of range of motion.Patient factors including lifestyle, activity level and bmi can also play a role.With the information provided i would not assign any causality to the implant itself.The root cause of lack of contact of the host bone with the implant are most likely due to surgical factors, such as implantation technique or bone preparation technique.Patient factors and implant factors would not play a role.-product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to arthrofibrosis.It was also noted that 'the picture of the x-ray shows a possible deep distal resection'.A review of the provided medical records by a clinical consultant indicated: i can confirm that the patient had a primary cementless triathlon tritanium cr total knee arthroplasty since i was able to see a radiograph with the implant in place.I cannot directly confirm that the patient had a revision since i have no documentation for this except it was mentioned in the product inquiry summary.I cannot confirm that the patient had arthrofibrosis since i have no documentation except the summary.I can confirm the lack of contact between the distal femoral resection and the implant since i reviewed an x-ray with the lack of contact.Root cause analysis: the root cause of these events cannot be determined with certainty.The root causes of arthrofibrosis or multifactorial including surgical technique factors, especially in the way the implants are positioned and aligned, as well as whether or not proper kinematics of the knee were restored.Patient factors including the possibility of the patient being a scar former can contribute as well as whether or not the patient complied with postoperative recommendations for physical therapy and restoration of range of motion.Patient factors including lifestyle, activity level and bmi can also play a role.With the information provided i would not assign any causality to the implant itself.The root cause of lack of contact of the host bone with the implant are most likely due to surgical factors, such as implantation technique or bone preparation technique.Patient factors and implant factors would not play a role.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIATHLON P/A CR BEADED #4L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22140264
Report Number0002249697-2025-00592
Device Sequence Number8140252
Product Code MBH
UDI-Device Identifier07613327040937
UDI-Public07613327040937
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200782
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5517F401
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale